Síguenos en Twitter     Síguenos en Facebook     Síguenos en Google+     Síguenos en YouTube     Siguenos en Linkedin     Correo Grupsagessa     Gmail     Yahoo Mail     Dropbox     Instagram     Pinterest     Slack     Google Drive     Reddit     StumbleUpon     Print

SOBRE EL AUTOR **

Mi foto
FACP. Colegio de médicos de Tarragona Nº 4305520 / fgcapriles@gmail.com

WORLD EMERGENCY MEDICINE SOCIETIES

Rapid IJ (aka Easy Internal Jugular Cannulation)

Buscar en contenido

Contenido:

jueves, 9 de julio de 2015

Paciente intoxicado

emDocs

emDocs - July 9, 2015 - Author: Kitchen L // Edited by: Koyfman A &  Long B
"This article will discuss the initial assessment, identification of toxidromes, and stabilization of patients suspected of toxic exposures. This discussion is by no means to be considered comprehensive, as Toxicology is a vast subject that cannot be quickly covered in depth. When in doubt, in the US, always call 1-800-222-1222 to speak to your regional poison control center and obtain directed advice.
General Approach
Most toxicologic exposures involve ingestions or localized chemical/biologic exposures involving single individuals with limited risk to medical personnel. In the uncommon event of an exposure which could be transmitted to emergency personnel, be sure to perform decontamination FIRST and OUTSIDE of the Emergency Department in order to not contaminate your personnel or life-saving equipment. At a minimum, the readily available PPE (cap, gown, gloves, mask, and eye protection) should be worn by all personnel in order to prevent accidental exposure.
As with all unstable patients, the initial assessment (once safe) begins with the ABCs. A detailed history and physical examination is key. Knowledge of medications, medical problems, and potential ingestions or exposures are very important historical facts in order to narrow down the list of potential toxic agents.
The physical exam should be comprehensive with special attention directed at finding evidence of a specific toxidrome. Also be wary of anchoring on the diagnosis of toxin exposure: don’t forget to keep trauma, CNS infection, and the myriad of other causes of altered mental status on the differential.
Also don’t forget the generally harmless “quick fix” medications that can rapidly reverse altered mental status in a previously comatose patient – naloxone and dextrose. Generally, patients will not be harmed with the indiscriminate provision of sugar and opioid reversal… though care should be taken in the chronic opioid abuser: lower doses are probably better such as 0.04-0.1mg IV at a time.
There are many, many reasons why drugs become toxic so remember that not all patients did something nefarious… many things affect drug clearance/protein binding/metabolism including underlying renal disease, hepatic dysfunction, dietary changes, iatrogenic, etc."
http://www.emdocs.net/the-approach-to-the-poisoned-patient/